Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 9, NWS Great Falls, MT

August 28, 200618 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 28, 2006, 3:27 PM MDT for 18 counties in Montana. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 3:27 PM MDT (21:27 UTC)
In effect from
Aug 29, 2006, 12:00 PM MDT
Expired
Aug 30, 2006, 9:00 PM MDT
In force
33 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2757 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 282127
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
327 PM MDT MON AUG 28 2006

MTZ113-115-117-118-291200-
/O.UPG.KTFX.FW.A.0008.060829T1800Z-060831T0300Z/
/O.NEW.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
327 PM MDT MON AUG 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO 9 PM MDT
WEDNESDAY FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS 
SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR
PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 9 PM MDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE
113...115...117...AND 118.

VERY WARM AND DRY CONDITIONS ON TUESDAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT.
SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35
MPH TUESDAY AFTERNOON AND EVENING. THEY WILL DECREASE TO 10 TO 20
MPH OVERNIGHT...BUT THEY WILL SHIFT TO THE WEST BEHIND THE FRONT
THROUGH WEDNESDAY MORNING. SCATTERED THUNDERSTORMS WILL SPREAD
OUT OVER THE AREA TUESDAY AFTERNOON AND EVENING...AND SOME OF
THESE STORMS MAY BE DRY. RELATIVE HUMIDITIES WILL BE SLOW TO
RECOVER DESPITE SLIGHTLY COOLER DAYTIME TEMPERATURES AND MAY STILL
DROP INTO THE UPPER TEENS WEDNESDAY. WEST WINDS WILL ALSO INCREASE
TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AGAIN BY WEDNESDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116-291200-
/O.UPG.KTFX.FW.A.0008.060829T1800Z-060831T0300Z/
/O.NEW.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
327 PM MDT MON AUG 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS 
SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND
116.

VERY WARM AND DRY CONDITIONS ON TUESDAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20
PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 35 MPH TUESDAY AFTERNOON AND WILL SHIFT TO THE WEST
BEHIND THE FRONT BY EARLY TUESDAY EVENING. SCATTERED
THUNDERSTORMS WILL SPREAD OUT OVER THE AREA TUESDAY AFTERNOON AND
EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN
DECREASE AFTER MIDNIGHT TUESDAY NIGHT. RELATIVE HUMIDITIES WILL
ALSO RECOVER BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES
INTO THE AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$


COULSTON/BLANK
9 follow-up statements
000 
WWUS85 KTFX 291000
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT TUE AUG 29 2006

MTZ113-115-117-118-291800-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
400 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS 
SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR
PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
AND 118.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT.
SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE
AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE
DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND
THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 35
MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW TO
RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP
INTO THE UPPER TEENS WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116-291800-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
400 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR LOW RELATIVE HUMIDITIES...STRONG SOUTH WINDS 
SHIFTING TO THE WEST...AND SCATTERED THUNDERSTORM ACTIVITY FOR
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND
116.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND
THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL
SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME
OF THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER
MIDNIGHT TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND
THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
000 
WWUS85 KTFX 291626
RFWTFX

RED FLAG WARNING...CONTINUATION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1023 AM MDT TUE AUG 29 2006

MTZ113-115-117-118-300000-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1023 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
 AND 118.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT.
SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE
AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE
DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND
THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO
35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW
TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP
INTO THE UPPER TEENS WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116-300000-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
1023 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND
116.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND
THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL
SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF
THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT
TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT
AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 291630
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 AM MDT TUE AUG 29 2006

MTZ113-115-117-118-300030-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1030 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
  AND 118.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT.
SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL SPREAD OUT OVER THE
AREA THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS MAY BE
DRY. WINDS WILL SHIFT TO THE WEST 10 TO 20 MPH OVERNIGHT BEHIND
THE FRONT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO
35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE SLOW
TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND MAY STILL DROP
INTO THE UPPER TEENS WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116-300030-
/O.CON.KTFX.FW.W.0009.060829T1800Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
1030 AM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND
116.

VERY WARM AND DRY CONDITIONS TODAY WILL BE COUPLED WITH
INCREASING WINDS AS A STRONG COLD FRONT APPROACHES THE REGION.
AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 40 MPH THIS AFTERNOON AND WILL SHIFT TO THE WEST BEHIND
THE FRONT BY EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL
SPREAD OUT OVER THE AREA THIS AFTERNOON AND EVENING...AND SOME OF
THESE STORMS MAY BE DRY. WINDS WILL THEN DECREASE AFTER MIDNIGHT
TONIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER BEHIND THE FRONT
AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 300022
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 PM MDT TUE AUG 29 2006

MTZ113-115-117-118-300600-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
622 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
   AND 118.

SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE 
AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST
10 TO 20 MPH OVERNIGHT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH
WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES
WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND
MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116-300600-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
622 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 112...114...AND
116.

SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS
EVENING. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT LATER THIS
EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS
EVENING...AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL THEN
DECREASE AFTER MIDNIGHT. RELATIVE HUMIDITIES WILL ALSO RECOVER
BEHIND THE FRONT AS COOLER AND MORE MOIST AIR MOVES INTO THE AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 300556
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1156 PM MDT TUE AUG 29 2006

MTZ112-114-116-300700-
/O.EXP.KTFX.FW.W.0009.000000T0000Z-060830T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
1156 PM MDT TUE AUG 29 2006

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

FIRE WEATHER ZONES WHERE THE WARNING WILL EXPIRE ARE 112...114 AND
116.

WEST WINDS HAVE DECREASED BEHIND THE FRONTAL PASSAGE AND A MORE
MOIST AIRMASS BEHIND THE FRONT IS CAUSING RELATIVE HUMIDITIES TO
RISE. WHILE ANOTHER WINDY DAY IS EXPECTED ON MONDAY...RELATIVE
HUMIDITIES WILL BE HIGH ENOUGH TO PREVENT WIDESPREAD RED FLAG
CONDITIONS. THEREFORE THE RED FLAG WARNING FOR 112...114 AND 116
IS BEING ALLOWED TO EXPIRE.

$$

MTZ113-115-117-118-301200-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1156 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
    AND 118.

SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
AND SOME OF THESE STORMS MAY BE DRY. WINDS WILL SHIFT TO THE WEST
10 TO 20 MPH OVERNIGHT BUT WILL INCREASE AGAIN TO 15 TO 25 MPH
WITH GUSTS TO 35 MPH BY WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES
WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES AND
MAY STILL DROP INTO THE UPPER TEENS WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
000 
WWUS85 KTFX 301025
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MDT WED AUG 30 2006

MTZ113-115-117-118-301830-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
425 AM MDT WED AUG 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE 
ZONES 113...115...117 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE 113...115...117...
AND 118.

WEST WINDS WILL AGAIN INCREASE 15 TO 25 MPH WITH GUSTS TO 35 MPH
TODAY AND WILL CONTINUE INTO THE EVENING. THERE IS ALSO A CHANCE
OF THUNDERSTORMS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES
WILL BE SLOW TO RECOVER DESPITE COOLER DAYTIME TEMPERATURES TODAY
AND WILL STILL DROP INTO AROUND 20 PERCENT THIS AFTERNOON.
CONDITIONS WILL BEGIN TO IMPROVE LATE THIS EVENING AS WINDS
DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
000 
WWUS85 KTFX 301729
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 AM MDT WED AUG 30 2006

MTZ113-115-117-118-310300-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1129 AM MDT WED AUG 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FOR
LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FOR LOW RELATIVE
HUMIDITIES AND GUSTY WEST WINDS.

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE:
113...115...117...AND 118.

EXPECT WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH TO
CONTINUE INTO THE EARLY EVENING HOURS. THERE IS ALSO A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL
FALL TO NEAR 20 PERCENT THIS AFTERNOON. CONDITIONS WILL BEGIN TO
IMPROVE LATE THIS EVENING AS WINDS DECREASE AND HUMIDITIES
INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 302100
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT WED AUG 30 2006

MTZ117-118-302200-
/O.CAN.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
300 PM MDT WED AUG 30 2006

...RED FLAG WARNING IS CANCELLED FOR A PORTION OF CENTRAL
AND SOUTHWEST MONTANA ...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING FOR A PORTION OF CENTRAL AND SOUTHWEST MONTANA. 

$$

MTZ113-115-310300-
/O.CON.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
300 PM MDT WED AUG 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR PORTIONS OF CENTRAL MONTANA FOR LOW RELATIVE
HUMIDITIES AND GUSTY NORTHWEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR PORTIONS OF CENTRAL MONTANA FOR LOW RELATIVE HUMIDITIES AND
GUSTY NORTHWEST WINDS...

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 113...115.

EXPECT NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH TO
CONTINUE INTO THE EARLY EVENING HOURS. THERE IS ALSO A SLIGHT CHANCE
OF THUNDERSTORMS INTO THIS EVENING. RELATIVE HUMIDITIES NEAR 20
PERCENT WILL ALSO CONTINUE INTO THIS EVENING. CONDITIONS WILL
BEGIN TO IMPROVE LATE THIS EVENING AS WINDS DECREASE AND
HUMIDITIES INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 310303
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MDT WED AUG 30 2006

MTZ113-115-310415-
/O.EXP.KTFX.FW.W.0009.000000T0000Z-060831T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
903 PM MDT WED AUG 30 2006

...RED FLAG WARNING HAS EXPIRED FOR A PORTION OF CENTRAL MONTANA...

THE RED FLAG WARNING FOR A PORTION OF CENTRAL MONTANA IS NO
LONGER IN EFFECT. ALTHOUGH GUSTY NORTHWEST WINDS 15 TO 25 MPH WITH
GUSTS TO 40 MPH WILL CONTINUE INTO LATE THIS EVENING...RELATIVE
HUMIDITIES HAVE RECOVERED TO ABOVE 20 PERCENT SO THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:12 PM MDT, 15 minutes earlier.

Area forecast discussion, Aug 28, 3:12 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
312 PM MDT MON AUG 28 2006

.DISCUSSION...
TONIGHT THROUGH WEDNESDAY...UPPER RIDGE OVER THE AREA THIS EVENING
SHOULD KEEP THE FORECAST AREA DRY WITH LITTLE IN THE WAY OF
CLOUDINESS. LATER TONIGHT INTO TUESDAY SOUTHWEST FLOW ALOFT WILL
INCREASE OVER THE AREA AS AN UPPER TROUGH MOVES SLOWLY E THROUGH THE
PACIFIC NW. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE PLAINS
PORTION OF THE FORECAST AREA TUESDAY AFTERNOON AND EVENING BUT IT
APPEARS THE FRONT WILL BE SLOWER TO CLEAR SW MT AND IN FACT IT MIGHT
BE LATE WEDNESDAY BEFORE IT DOES SO. MOISTURE AHEAD OF THE UPPER
TROUGH APPEARS RATHER LIMITED SO HAVE KEPT POPS IN THE SLIGHT CHANCE
TO CHANCE CATEGORY. ONE EXCEPTION WILL BE OVER THE NW MOUNTAINS
TUESDAY NIGHT WHERE A BAND OF MOISTURE AND ADDED LIFT SHOULD LEAD TO
A PERIOD OF RAIN AND EVEN SOME SNOW OVER THE PEAKS BY WEDNESDAY
MORNING. AFTER ALMOST NEAR RECORD HIGH TEMPERATURES ON
TUESDAY...HIGHS ON WEDNESDAY SHOULD BE SOME 10 TO 20 DEGREES COOLER
THAN ON TUESDAY.

WEDNESDAY NIGHT THROUGH MONDAY...GFS...ECMWF...AND CANADIAN ALL
SHOWING SAME GENERAL SCENARIO...WITH UPPER TROUGH CROSSING MONTANA
THU AND FRI...FOLLOWED BY SOME INCREASING HEIGHTS OVER THE WEEKEND.
MODELS DIVERGE SOMEWHAT AFTER FRIDAY...WITH UPPER TROUGH CUTTING OFF
INTO A BROAD UPPER LOW...CENTERED OVER THE DAKOTAS...SAT AND
SUN...WHEREAS CANADIAN REMAINS MORE PROGRESSIVE. LESS PROGRESSIVE
GFS SCENARIO WOULD IMPLY LOWER MAX TEMPS THAN PREVIOUSLY
THOUGHT...AND PERHAPS A LINGERING CHANCE OF AN AFTERNOON INSTABILITY
SHOWER...ESPECIALLY ERN ZONES. GIVEN RUN TO RUN
INCONSISTENCIES...HAVE ONLY TRENDED MAX TEMPS BACK A FEW DEGREES FOR
SAT AND SUN...ALTHOUGH AM KEEPING ABOVE GUIDANCE. IF UPPER LOW
SOLUTION LOOKS MORE LIKELY...LATER SHIFTS MAY HAVE TO DROP FURTHER.

&&

.AVIATION...
UPDATED 1744Z.
VFR CONDITIONS NEXT 24 HOURS. LIGHT WINDS TODAY AND TONIGHT...TO
PICK UP OUT OF THE S AND SW TUE...AHD OF APPROACHING CDFNT.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR
THE ENTIRE AREA ON TUESDAY. ON WEDNESDAY WILL DROP THE WATCH FOR THE
ROCKY MOUNTAIN FRONT WITH SIGNIFICANTLY HIGHER MINIMUM RELATIVE
HUMIDITIES EXPECTED. FARTHER E ON WEDNESDAY...ALTHOUGH GUSTY WINDS ARE A GOOD
BET AM NOT SURE MINIMUM RELATIVE HUMIDITIES WILL BE BELOW 20 PCT. IN
PART TO LINE UP WITH OFFICES FARTHER E AND TO AVOID CONFUSION WITH
MIXED WATCHES AND WARNINGS...WILL GO AHEAD AND UPGRADE THE FIRE
WEATHER WATCH TO A WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  94  53  76 /   0  10  20  20
CTB  47  89  52  69 /   0  10  30  30
HLN  52  94  56  79 /   0  10  10  20
BZN  47  93  48  82 /   0  10  10  20
WEY  33  86  38  79 /   0   0  10  20
DLN  49  88  50  74 /   0  10  10  20
HVR  52  97  56  82 /   0   0  10  20
LWT  50  92  53  80 /   0   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TUESDAY TO MIDNIGHT MDT TUESDAY
NIGHT FOR MTZ112-MTZ114-MTZ116.

RED FLAG WARNING FROM 12 PM TUESDAY TO 9 PM MDT WEDNESDAY FOR
MTZ113-MTZ115-MTZ117-MTZ118.

&&

SHORT TERM...BLANK
LONG TERM...REILLY
AVIATION...REILLY

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 28, 4:45 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 AM MDT MON AUG 28 2006

MTZ008>015-044>055-291045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
445 AM MDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL APPROACH THE REGION TUESDAY AND TUESDAY
NIGHT. LOW RELATIVE HUMIDITIES AND GUSTY WINDS AHEAD OF THE FRONT
WILL COMBINE FOR INCREASED FIRE DANGER...A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
TEMPERATURES BEHIND THE FRONT WILL DROP NEARLY 20 DEGREES FROM
HIGHS ON TUESDAY AND WILL REMAIN COOL THROUGH THE PERIOD. AS THE
FRONT MOVES THROUGH IT WILL SPREAD A CHANCE OF PRECIPITATION
ACROSS THE AREA BY LATE WEDNESDAY. WHILE THERE CONTINUES TO BE
SOME UNCERTAINTY REGARDING THE EXACT TIMING AND STRENGTH OF THE
FRONT...THERE IS THE POTENTIAL FOR SIGNIFICANT PRECIPITATION OVER
AT LEAST A SMALL PORTION OF THE FORECAST AREA. SNOW LEVELS ARE
EXPECTED TO LOWER TO NEAR 7000 FEET AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:11 AM MDTFire Weather WatchTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more12 hr

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.